Ask a doctor

Juvederm Day 3.5, Will Swelling and Bruising Go Away? (photo)

2 total ml injected. Less than 1 ml lips, rest around mouth, smiles lines and under eyes.  OMG look at my eyes! My injector said, oops I hit a vein under my right eye! At that point the damage was done! Look at me! My lips have started to go down only the smallest amount from day 1 but now I am really concerned about the bad swelling and bruises around my eyes! Is this permanent?! Will this swelling around the right eye go away and the bruises too?

Doctor Answers (5)

Juvederm Day 3.5, Will Swelling and Bruising Go Away?

+2
Do not worry, bruising and swelling is very common after fillers injected. Give it 2 weeks to settle and see you provider for a follow up exam


Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Juvederm Day 3.5, Will Swelling and Bruising Go Away?

+2

On average the swelling and black and blue should resolve over a week to 10 days. But your "injector" obviously a non doc needs to be able to walk you through this. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Bad bruising after fillers

+2

Bruising and swelling are common after fillers. Around the eye area is particularly prone to bruising because of the many tiny veins there. Cannulas are often preferred for this reason in that area. Your bruises actually appear to be quite yellow at this point which means they are quickly resolving - so that's a good thing. At 3.5 days out, ice probably won't help much, but you can try it. Mostly keep your hands away from it and don't press on the areas. You can cover the bruises with makeup. They are by no means permanent.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

How to minimize swelling/bruising after Juvederm or Restylane

+2

Take heart, as it will get better!  Your swelling and bruising is not so severe you need to be worried.   Bruising typically only lasts 2 weeks even if severe.  Discuss with your injector...they can discuss things to help speed your recovery.

 For my patients I usually recommend:

  1. Arnica montana: Take according to the bottle starting the morning of the injection, continued for 3-4 days (longer if needed).  You could try some now and it might help a bit.
  2. Blunt tipped cannulas:  I use these almost exclusively for fillers which have proven to dramatically decreases swelling and bruising
  3. Icing:  Start icing immediately after your injection and continue as much as your schedule allows for 24-48 hours.  We send our patients home with reusable cold compresses.
  4. Camouflage makeup:  This is usually not necessary, but it can be very helpful if bruising does occur.  We have a prepackaged kit to make application easier.

Best wishes!

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Swelling and bruising after Juvederm

+1

Not to worry, the swelling and bruising around your eyes is not permanent. In general, the skin under the eyes is very thin and this area is prone to bruising. You may experience the following side effects from treatment with filler:


1) Swelling
2) Bruising
3) Redness around the injection site

It can take two weeks or more for the bruising and swelling to resolve. The bruising and swelling around your right eye should improve over time. I would recommend following up with your physician, as they know the details of your treatment and should be able to provide you with advice. I hope this helps, and best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.